W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXA057902A |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Codes |
Thrombosis/Thrombus (4440); Renal Impairment (4499)
| Date of Event |
08/24/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.F28: acute kidney injury necessitating ongoing dialysis manufacturer report # 2017233-2024-05014 was also submitted for the third vbx device was implanted in the left renal artery during same procedure / same patient.H6 - code c19: review of device manufacturing record history confirmed the device met pre-release specifications.H6 - code b20: the vbx device remains implanted and no images were provided; therefore, direct product analysis was not possible.The ifu was reviewed and the following statement was found to be applicable: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: stenosis, thrombosis or occlusion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported from a study: on (b)(6) 2020, the study patient was treated for aortic aneurysm.As a staged procedure, a conformable gore® tag® thoracic endoprosthesis was implanted.A gore® excluder® thoracoabdominal branch endoprosthesis (tambe device) was implanted.As branch device components, gore® viabahn® vbx balloon expandable endoprosthesis (vbx devices) were implanted in the renal arteries.Two vbx devices were overlapped and deployed as one unit in the right renal artery, and one vbx device in the left renal artery.On august 24, 2022, the patient presented to hospital with acute kidney injury from the left renal artery occlusion.This adverse event led to acute renal failure.On the same date, right renal artery occlusion was also reported.On august 26, 2022, the patient began in-patient hemodialysis and it was stopped on september 1, 2022.Exact start date of outpatient dialysis is unknown; however, patient stated ongoing outpatient dialysis is done each week (mondays, wednesdays, and fridays).